Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jsc9879

Is Ok To Wash, Apply An Antiobiotic Topical, Then Moisturize While On Accutane?

Recommended Posts

I am about to start on Accutane and I want to combat the initial breakout. Is it ok if I apply my sodium sulfacetamide topical after washing my face with cetaphil? It doesn't dry out my face too much so I wouldn't think it would be bad.

Also, my lotion is the Cetaphil SPF 15. Does that mean I don't have to wear sunscreen if I use that?

Share this post


Link to post
Share on other sites

There's no reason not to use a topical while you start your course. The two things can't interact and, as long as you face is still comfortable, everything will be fine.

That's not to say that you won't have an IB of course, but it takes a few weeks for the full effects of accutane to kick in so sticking with your topical is probably wise.

Regarding the Cetaphil lotion, it will give you day-to-day protection but is not equivalent to an SPF 15 sunscreen, which must always be the last thing you apply i.e. over the top of your moisturiser if you're using one.

Share this post


Link to post
Share on other sites

Thank you for the help.

Last question - I'm 160 lbs. Is it normal that my derm gave me 40 mg for the first month then bump it up?

Share this post


Link to post
Share on other sites

Hi, your dosage is perfectly normal to start - its a good way to assess what your body can and cant handle. As for topicals, know your skin will dry out worse than the Sahara so less is more in regards to topicals.

When do you start?

Share this post


Link to post
Share on other sites

Hi, your dosage is perfectly normal to start - its a good way to assess what your body can and cant handle. As for topicals, know your skin will dry out worse than the Sahara so less is more in regards to topicals.

When do you start?

I'm on my second day now. This past week I have had THE WORST breakout of my entire life. Literally dont have a clear spot on my entire face. None of it is severe acne, but it is all red marks and white heads. My whole forehead is red dots and my cheeks are all red spots, my chin has big pimples and so does my nose. It is like I had an initial breakout before I started haha. Will I still have an initial breakout after the worst breakout I've ever had? I don't really care too much because it can't get much worse then this. But could I get severe acne like cysts and nodules? I have one cyst in my nose but thats it.

Lastly, since my skin isn't dry yet, I think it is fine to use topicals for now.

Share this post


Link to post
Share on other sites

It is possible but chances are that you won't get acne that you weren't getting before so if cysts arent your usual acne then you probably won't be getting those. Just take it one step at a time. The first few months are ROUGH ROUGH ROUGH but if you keep to it, it will get better

Share this post


Link to post
Share on other sites

It is possible but chances are that you won't get acne that you weren't getting before so if cysts arent your usual acne then you probably won't be getting those. Just take it one step at a time. The first few months are ROUGH ROUGH ROUGH but if you keep to it, it will get better

First few months? I thought only the first month was the IB. What makes the other months so rough?

Share this post


Link to post
Share on other sites

There is no definite time period - just trying to prepare you. At the very least, you will feel very incomfortable....it's a part of the process.

Share this post


Link to post
Share on other sites

There is no definite time period - just trying to prepare you. At the very least, you will feel very incomfortable....it's a part of the process.

Oh ok thanks. Very last question, I have a HUGE whitehead on the bottom of my chin and I know I can easily pop it. I can like feel it wanting to be popped. Is it ok to pop a pimple on my first week of Accutane?

Share this post


Link to post
Share on other sites

I was told by my term that I should not use any topical antibiotics while on accutane because it might make the IB worse. It is probably ok in the fist few weeks to use it but if I were you I would not use any antibiotic topicals while on it. IB can happen on the second month (in my case) so I was told by derm just to leave everything alone.

Share this post


Link to post
Share on other sites

I was told by my term that I should not use any topical antibiotics while on accutane because it might make the IB worse. It is probably ok in the fist few weeks to use it but if I were you I would not use any antibiotic topicals while on it. IB can happen on the second month (in my case) so I was told by derm just to leave everything alone.

Mine is sodium sulfacetamide and it doesn't even dry out my skin. My skin got worse when I stopped using it before accutane, it doesn't help my acne but it manages it if that makes sense. How could it make the IB worse?

Share this post


Link to post
Share on other sites

I agree with the above poster that you should just let your face be. The healing process is not as quick so popping may lead to delayed healing.

Share this post


Link to post
Share on other sites

I was told by my term that I should not use any topical antibiotics while on accutane because it might make the IB worse. It is probably ok in the fist few weeks to use it but if I were you I would not use any antibiotic topicals while on it. IB can happen on the second month (in my case) so I was told by derm just to leave everything alone.

Mine is sodium sulfacetamide and it doesn't even dry out my skin. My skin got worse when I stopped using it before accutane, it doesn't help my acne but it manages it if that makes sense. How could it make the IB worse?

You can only know how when you try it! Ha:) I applied a small amount of topical on one pimple(not part of IB) at the end of 3rd week of the first month on tane and that little pimple eroded into a wound it was not good at all..... after that, when IB started I was told not to apply anything at all. So try at your own risk I would say. good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×